MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X21 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009521
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Expiration date - not available at time of report.Device manufacture date - not available at time of report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported via the excellent study, a (b)(6)-year-old female (subject (b)(4)) with a history of ischemic stroke (1995), hyperlipidemia, hypertension, previous coronary artery bypass grafting (cabg), smoking (previous), arthritis, and class 1 obesity (bmi 32 kg/m2) experienced an in-hospital witnessed stroke on (b)(6) 2020 with mtici score of 0, nihss score of 26, and mrs score of 0 and experienced severe re-occlusion of the left middle cerebral artery (mca) on the same day.The event resolved on the same day with unspecified medication and cerebral angiogram with embolectomy.Per the principal investigator (pi), the event was possibly related to the study device and procedure.The patient underwent a mechanical thrombectomy using a 5x21 embotrap ii (et009521/19k109av) device on (b)(6) 2020.The suspected origin of embolism was cardioembolic.Intravenous tissue plasminogen activator (tpa) was not administered.The first pass made with the embotrap and mechanical pump aspiration at left m1 segment of the mca (2 min incubation) resulted in mtici score of 3 with clot retrieval via the pump.No further passes were made.The embotrap pass was made with an 0.090¿ cerebase da catheter with an 0.071¿ large bore catheter (lbc) via an 0.027¿ excelsior microcatheter.There were no reported intraoperative complications or study device deficiencies.The patient experienced re-occlusion of the left mca on the same day as the procedure which necessitated embolectomy.24-hour post-procedure nihss score was 4.The patient was discharged to a rehabilitation center on (b)(6) 2020.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6)2020.Modified information received from the clinical database was reviewed.¿relationship to study device¿ value ¿possible¿ was changed to ¿not related¿.E-mail message received from the clinical study contact on (b)(6)2020 noted that he received word from the site that the principle investigator (pi) re-assessed the event as not related to the study device; however, the relatedness to procedure should remain as is.Since the pi felt the re-occlusion was not related to the study device, the event meet no longer meets mdr reporting criteria.

Brand Name
EMBOTRAP II 5X21 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
MDR Report Key10265044
Report Number3011370111-2020-00052
Device Sequence Number19584333
Product Code NRY
UDI-Device Identifier10886704081319
UDI-Public10886704081319
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberET009521
Device Catalogue NumberET009521
Device Lot Number19K109AV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.027¿ EXCELSIOR MICROCATHETER.; 0.071¿ LARGE BORE CATHETER (LBC).; 0.090¿ CEREBASE DA CATHETER.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age78 YR
Patient Weight79